Alert archive / Guam / Beach Hazards Statements in 2022

Beach Hazards Statement 3, NWS Guam

October 2, 2022

NWS Guam issued this beach hazards statement at Oct 2, 2022, 7:18 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2022, 7:18 AM CDT (12:18 UTC)
Expired
Oct 2, 2022, 11:00 AM CDT
In force
4 hr
Issued by
NWS Guam

The text

As transmitted.

605 
WHMY40 PGUM 021218
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
1018 PM ChST Sun Oct 2 2022

GUZ001-021600-
/O.NEW.PGUM.BH.S.0003.221002T1218Z-221002T1600Z/
Guam-
1018 PM ChST Sun Oct 2 2022

...HIGH LIGHTNING RISK THROUGH 2 AM MONDAY...

* WHAT...Frequent lightning along beaches.

* WHERE...Primarily over southern Guam beaches, but could spread
  northward.

* WHEN...Until 2 AM Monday.

* IMPACTS...Dangerous conditions for beachgoers and fisherman.

* ADDITIONAL DETAILS...A strong thunderstorm producing frequent
  lightning is currently along the east coast of southern Guam.
  Lightning strikes can cause serious injuries with life-long health
  issues, and can be fatal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If thunder is heard or lightning is seen, go indoors and stay there 
until thunderstorms have dissipated. When no indoors location can be 
accessed, get inside a vehicle and avoid touching any metal parts. 
Remain out of the water to avoid hazardous swimming conditions. 
Fisherman should seek shelter until the storms pass.

&&

$$

Kleeschulte

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Oct 2, 6:50 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 2, 6:50 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
950 PM ChST Sun Oct 2 2022

.Update...
The trade-wind disturbance moved into the region a bit faster than
expected, bringing increased showers and thunderstorms to the
Marianas a couple of hours earlier than expected.

&&

.Prev discussion... /issued 702 PM ChST Sun Oct 2 2022/

Marianas Synopsis...
Mostly cloudy skies with isolated showers and gentle to moderate
trade winds prevail across the Marianas this evening. Buoys and
altimetry show seas between 3 and 5 feet.

Discussion...
A weak trade-wind disturbance moving through the region overnight
will interact with divergence associated with an upper-level low to
produce numerous showers and a few thunderstorms across the Marianas.
As with the previous night, these showers and thunderstorms could
produce gusty winds as they track quickly across the islands. By
morning, showers will decrease a bit, though scattered/chance of
showers look to continue through midweek as a series of weak trade-
wind troughs traverse the region. By Wednesday, a somewhat drier
pattern will move over the islands, resulting in isolated showers
into the coming weekend.

Marine...
Combined seas of 3 to 5 feet are expected to continue for the next
several days. This will be primarily an east swell, though the
waters will see a small north swell, 2 to 3 feet, produced by
distant TS Roke through the week. Gentle to moderate trade winds
will become light to gentle Tuesday. The rip current risk will remain
moderate for the next several days.

Eastern Micronesia and Chuuk...
The Inter-Tropical Convergence Zone stretches across the region with
the focus of the shower activity around Pohnpei and Kosrae this
evening. 00Z ASCAT showed gentle to moderate trades, with a swath of
fresh southeast trade winds straddling the dateline SE of Majuro.

Bouts of showers and the occasional thunderstorm are likely to
continue for all three main islands the next several days as the
ITCZ meanders between 4N and 9N. The slight surge in southeast
trades upstream of Majuro should lead to a burst of convection near
the atoll sometime tonight that spills into Monday morning. Showery
weather is also on tap for the other three main islands (Chuuk,
Pohnpei and Kosrae) with decent breaks in the shower pulses here and
there. There is some evidence for some gusty showers for Chuuk
tonight into Monday, and for Pohnpei to a lesser extent. Global
models suggest between 4 and 6 inches by the end of the week for the
main islands. The very "tradey" pattern is slated to ease a notch
towards the middle of the month with variable winds trickling into
Chuuk and a more gentle trade-wind regime for islands farther east.

Combined seas of 4 to 6 feet should continue as a mix of trade swell
sources blend with a small, long-period north swell. Southeast swell
of around 4 feet builds for Kosrae next week (Oct 11 to mid month).

Western Micronesia for Palau and Yap...
Gentle trade winds are splayed out across far western Micronesia
with some showers and thunderstorms seen on infrared satellite
around Yap. Satellite also shows the leading edge of the ITCZ
approaching eastern Yap State. Combined seas are 3 to 4 feet with
weak north swell and background trade swell.

The seasonal monsoon trough that should anchor the Philippine Sea
this time of year is still on vacation. Trade winds have filled the
void and are currently blowing across the entire region and all the
way into the South China Sea. Yap and Palau will see bouts of
showers through midweek as fragments of the ITCZ chug through and
incite episodes of trade showers and the odd thunderstorm. The trade
winds are slated to break down the second half of the week as a
broad area of low pressure begins to assemble in the Philippine Sea.
The light-wind regime late this week should keep showers on the
isolated side with Palau seeing some hit or miss island-effect
showers due to daytime heating. This broad area of low pressure
expected to manifest north of 10N should eventually encourage west
to southwest winds to start blowing at Palau and Yap towards the
middle of the month. A rather uneventful marine scenario is on tap as
bits of northerly swell merge with background trade swell to produce
seas around 3 feet.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.
&&

Update: Kleeschulte
Marianas: Kleeschulte
Micronesia: Bukunt

Nearby

Beach Hazards Statements in Guam, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.